An update after years of silence: Well, boy, it's been a real trip for a long time. The last time I talked to everyone was about 3 years ago and just wasn't in good health, mind or body, at all. Great news since! Finally I found a doctor that believed me instead of saying, "You look fine to me", and sending me home. I am blessing these 10 incisions in my belly, honestly I am. First was GERD so bad that it scarred my esophagus to the point the scarring had to be cut out. Then, a hernia going backwards and pressing against my lungs and heart. That caused my stomach to move up into my chest. Oh, it's been fun. But the surgeon wrapped my esophagus around my stomach to hold it down and into place. Next was the gallbladder. It was literally at 0% functioning and the bile was oozing out and around my other organs. The bile burned around my gallbladder so much that that scar tissue had to be cut out as well. It all ended great --- no more breathing problems and no more pain! Yipppeeeee. It's not the end of the story. During recoup, I got this darn stye in my left eye and hadn't had one of those since I was a kid. I bought some STYE ointment and did compresses with it as it instructs. A week later I woke up with the left side of my face HUGE and lumpy and eyes that couldn't open all the way. Scared me half to death. And the pain? Omg. So, off to my doc and she sent me to a specialist. No telling where the stye came from, but he said because it was all so close to my brain that I needed to start a very strong antibiotic immediately. You might want to remember this name: Levaquin. On the 6th day of a 10 day dosage, my left leg was really in pain, but I figured I'd just slept on it wrong. The pain increased and by the next day, I couldn't walk at all. I read the pamphlet and there it was, in tiny print at the bottom, "...in rare cases, Levaquin can cause tearing of the leg tendons and ruptures of the Achilles". Holy crap. I called the doc...."Noooo, that hasn't happened, pfft". I headed to the emergency room, well Mary took me, and the doc there said "You look fine to me", and prescribed a double dose of Aleve twice a day for 5 days. Gawd. Two days later I was in my regular doc's office and trying like crazy to get her to look up Levaquin. Instead, she did xrays to check for broken bones. Nothing. She sent me to an orthopedic surgeon. I told him about the Levaquin, but like the rest, he didn't think it was the problem. He gave me a cortisone shot in the calf. Helped for about 2 hours. I was back in his office 2 days later and darn if he didn't give me another cortisone shot but this time in the knee. Absolutely no relief whatsoever. He said he thought it might be a good idea to have an MRI and I agreed. Had it, results came back, tendon tears up and down the leg and a torn meniscus. He said, "Ohhhhh, you were on Levaquin". Yes, I am now in the twilight zone. It was the Levaquin that did it, but now all I can do is hope the tendons heal. Sometimes it's permanent and other times it takes up to a year to heal. Pfft. But the meniscus is a different story. He is thinking that Levaquin didn't help but the meniscus has to have surgery. Believe me, the pain was so much, I would have done it myself. So this next Wednesday, Apr 2nd, will be the surgical date, then I'm back out of commission for a bit but recoup won't be any worse than Oct's surgery. Oh I love this age thing. When I wrote the last post those 3 yrs ago, more happened with my friends. My friend, Lee, that was in the hospital at the time, died, then more died. I think at that post I was up to five. By a year later, it was 9 --- that included Mom, but made it a very hard year and I wanted to crawl under a rock. Things do get better though, don't they. We stand up, brush off, and get on with the job at hand: Life. Back to Oct for a sec. That August right before, I decided to buy a new car I'd wanted for 3 yrs. I thought I might just die being so darn sick and no one listening at that time, so I wanted to buy it and drive it before I couldn't anymore. I had to drive to another city to get this sweetheart of a car, but it was worth it and the day at the dealership was like Christmas and birthdays, and every holiday rolled into one. Best dealership I ever saw. They even waved goodbye from the sidewalk when it was all done. Anyway, here's my little 2-seater car, and then, the link to the vid I made 2 days ago at home that they have now posted on YouTube and on their Face Book page.
My vid testimonial link:
I would have embedded it here, but can't remember how to do it. We'll chalk it up to age yet again. I’ll ask around another day.
And now, let me take this time to thank ALL OF YOU who continued to post little notes and well wishes on my blog. There is no community like you and I never forgot a single one of you. I wondered very often how everyone was and what they were up to, you know, all the good scoop, but I really just sort of died out and hid for a long time. Once I start on recoup and can sit at the computer for bursts of time, I'll post again AND I'll visit. After all, I was part of this great blog family then and want to get back into the groove. Face Book? No, I don't have one and might be the last person on Earth without it. I'll see you again. Go laugh at that vid done completely off the cuff, no script, and only one take, and with a mouth so dry I could swear I was spittin' feathers.
Much, MUCH love to you all~~
PS/ I redid this on Live Writer that I’d forgotten I had. In the meantime, Beth posted the sweetest note to me and she was comment #1 ! What a sweetheart! Here’s what she wrote (and I’m pasting it):
BethFri Mar 28, 09:15:00 PM
God bless you Jennie. You have been through hell and back!! I have been on Levaquin and I had a severe allergic reaction to it. It is number 1 on my list of meds that I am allergic to.
You have my prayers!!! HUGS!!!